Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 23, 2017, 9:55 AM CDT for Forrest County, Mississippi. It took effect at May 23, 2017, 8:42 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 9:55 AM CDT (14:55 UTC)
- In effect from
- May 23, 2017, 8:42 PM CDT
- Expired
- May 24, 2017, 7:20 PM CDT
- In force
- 23 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forrest County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek near Brooklyn (BKNM6).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
341
WGUS44 KJAN 231455
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT Tue May 23 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Black Creek Near Brooklyn affecting Forrest County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC035-242055-
/O.NEW.KJAN.FL.W.0038.170524T0142Z-170525T0020Z/
/BKNM6.1.ER.170524T0142Z.170524T0600Z.170524T1220Z.NO/
955 AM CDT Tue May 23 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Black Creek Near Brooklyn
* from this evening to Wednesday evening.
* At 8:45 AM Tuesday the stage was 16.5 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise above flood stage this evening and
will continue to rise to near 20.5 feet just after midnight
tonight.
* Impact...At 20.0 feet...Widespread flooding of lowland approximately
5 miles up and downstream of the gage site.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Black Creek
Brooklyn 20 16.5 Tue 09 AM 20.1 12.5 7.7 20.5 01 AM 05/24
&&
LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
3113 8924 3110 8915
$$2 follow-up statements
774
WGUS84 KJAN 240206
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CDT Tue May 23 2017
...The Flood Warning continues for the following rivers in
Mississippi..
Black Creek Near Brooklyn affecting Forrest County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC035-250020-
/O.CON.KJAN.FL.W.0038.000000T0000Z-170525T0020Z/
/BKNM6.1.ER.170524T0252Z.170524T0600Z.170524T1220Z.NO/
906 PM CDT Tue May 23 2017
The Flood Warning continues for
The Black Creek Near Brooklyn
* until Wednesday evening.
* At 8:45 PM Tuesday the stage was 19.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 20.5 feet just after midnight tonight.
The river will fall below flood stage tomorrow morning.
* Impact...At 20.0 feet...Widespread flooding of lowland approximately
5 miles up and downstream of the gage site.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Black Creek
Brooklyn 20 19.8 Tue 09 PM 20.1 12.5 7.7 20.5 01 AM 05/24
&&
LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
3113 8924 3110 8915
$$404
WGUS84 KJAN 241525
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1025 AM CDT Wed May 24 2017
...The Flood Warning is cancelled for the following river in Mississippi...
Black Creek Near Brooklyn affecting Forrest County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC035-241555-
/O.CAN.KJAN.FL.W.0038.000000T0000Z-170525T0020Z/
/BKNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Wed May 24 2017
The Flood Warning is cancelled for
The Black Creek Near Brooklyn.
* At 9:45 AM Wednesday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue falling.
* Impact...At 16.5 feet...Parking areas flood along the creek.
* Impact...At 13.0 feet...Flooding occurs along lowland near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Black Creek
Brooklyn 20 18.5 Wed 10 AM 13.5 8.7 7.5 Falling
&&
LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
3113 8924 3110 8915
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 23, 9:18 AM CDT, 37 minutes earlier.
Area forecast discussion, May 23, 9:18 AM CDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 918 AM CDT Tue May 23 2017 .UPDATE... Updated for morning discussion. && .DISCUSSION...surface analysis showed a weak low just southeast of Hattiesburg. This low will track east and the light pcpn associated with it will end. Have lowered pops across east Mississippi remainder of the morning. Visible satellite imagery showed plenty of breaks in the cloud cover. Wl be hard to rule out an isolated aftn shower or thunderstorm across our CWA but the main rain chances will increase this evening ahead of the next approaching low pressure system. /22/ Prior discussion below: Today and Tonight: An area of showers producing moderate to occasionally heavy rainfall continues to push east out of Mississippi early this morning, with scattered light rain showers elsewhere across the area. This activity should continue to clear the area through this morning, with a lull in precipitation for most of this afternoon. Then as a low pressure system over the Midwest swings southward, a cold front will be pushed through the forecast area this evening into tonight. With some remaining moisture ahead of the front and a little bit of instability, the front will have a decent chance to squeeze out another round of showers and possibly a few thunderstorms as it moves eastward. Neither severe weather nor flooding will be much of a concern as this system pushes through. /NF/ Wednesday through Memorial Day: A cold front will be in the process of exiting the eastern half of the forecast area Wednesday morning. While much of the convection associated with it will be exiting the CWA as well, clouds and rain chances will linger across locales mainly along and north of the Interstate 20 corridor for much of the day Wednesday. This is due to the closed low continuing to swing east southeast from the Mid-South region through the Tennessee Valley, squeezing out any lingering moisture across the region in the process. The rain chances will finally end across the Golden Triangle area early Wednesday evening. Skies will clear overnight Wednesday, with cooler drier conditions expected as day breaks across the forecast area early Thursday morning. A couple of dry days are expected Thursday and Friday as ridging aloft and high pressure at the surface build into and through the region. However during this time, conditions will warm and moisten across the forecast area. Highs on Thursday will top out from the mid 70s to lower 80s and lows Thursday night will range from the mid 50s to lower 60s. On Friday, highs will climb into the mid to upper 80s, with lows Friday night only ranging from the mid 60s to lower 70s. Currently, model consensus concurs that warm conditions will persist and rain chances will increase over the Memorial Day weekend, right into Memorial Day itself. While most of the CWA looks to remain dry on Saturday, highs around 90, coupled with lower 70s dew points and a subtle disturbance aloft embedded in zonal flow passing just to our north, will yield some diurnal convection across the forecast area Saturday afternoon, primarily north of the Interstate 20 corridor. This activity will dissipate heading into the Saturday night period. Lastly, as a trough swings east from the nation's mid-section towards the East Coast Sunday into Memorial Day, it'll cause a surface low to develop well north of the CWA. This surface low will then drag a cold front towards and eventually into the forecast area Sunday night into Memorial Day. As a result, good chances for showers and storms are currently anticipated across the ArkLaMiss Sunday into Memorial Day. /19/ && .AVIATION... 12Z TAF discussion: Ongoing showers and a few thunderstorms will primarily impact the KHBG and KMEI TAF sites for the next few hours before clearing to the east. Low stratus producing IFR to MVFR conditions for the next few hours will lift at the other TAF sites by around 15Z to 16Z. Then expect VFR conditions through the daytime. There will be another chance for showers and a few thunderstorms to affect sites beginning after 03Z Wednesday at KGLH and spreading eastward through 12Z Wednesday./NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 59 73 52 / 15 73 23 10 Meridian 79 61 73 51 / 21 74 33 13 Vicksburg 79 58 74 52 / 15 64 15 6 Hattiesburg 82 62 78 53 / 19 54 24 6 Natchez 77 58 74 52 / 11 60 11 4 Greenville 78 57 72 53 / 25 64 23 11 Greenwood 78 58 71 52 / 15 68 31 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/19/22
Hazardous weather outlook, May 23, 4:12 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 412 AM CDT Tue May 23 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 412 AM CDT Tue May 23 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 38 hr |
| May 23, 10:52 AM CDT | River Flood Warning | JAN | Hinds, Warren | 44 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.